Alert archive / Hawaii / High Wind Warnings in 2013

High Wind Warning 1, NWS Honolulu, HI

January 4, 2013Kalawao County, Hawaii

NWS Honolulu, HI issued this high wind warning at Jan 4, 2013, 3:54 AM HST for Kalawao County, Hawaii. It took effect at Jan 4, 2013, 10:00 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2013, 3:54 AM HST (13:54 UTC)
In effect from
Jan 4, 2013, 10:00 AM HST
Expired
Jan 5, 2013, 3:37 PM HST
In force
30 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WWHW70 PHFO 041354
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 AM HST FRI JAN 4 2013

...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA...
...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS... 

.HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL BRING STRONG
TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS TODAY...AND VERY STRONG
WINDS OVER THE HALEAKALA SUMMIT AREA.

HIZ022-050300-
/O.UPG.PHFO.HW.A.0001.130104T2000Z-130106T0400Z/
/O.NEW.PHFO.HW.W.0001.130104T2000Z-130106T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
354 AM HST FRI JAN 4 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH. 

* TIMING...FROM 10 AM HST THIS MORNING THROUGH SATURDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR
  OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS...ESPECIALLY
  THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ001>021-023>027-050300-
/O.NEW.PHFO.WI.Y.0001.130104T2000Z-130105T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
354 AM HST FRI JAN 4 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST
SATURDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  ACROSS THE MAIN HAWAIIAN ISLANDS.
 
* TIMING...10 AM HST THIS MORNING THROUGH SATURDAY MORNING. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES...PRODUCE
  LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

REYNES/BIRCHARD
3 follow-up statements
103 
WWHW70 PHFO 050130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST FRI JAN 4 2013

...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA...
...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS...

.HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL BRING STRONG
TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS TONIGHT AND 
SATURDAY...AND VERY STRONG WINDS OVER THE HALEAKALA SUMMIT AREA.

HIZ022-051430-
/O.CON.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
330 PM HST FRI JAN 4 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH.

* TIMING...THROUGH SATURDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS 
  FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS...
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE 
  WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ001>021-023>027-051430-
/O.EXT.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
330 PM HST FRI JAN 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH SATURDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

BURKE
541 
WWHW70 PHFO 051517
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
517 AM HST SAT JAN 5 2013

...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA... 
...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS
ACROSS THE MAIN HAWAIIAN ISLANDS...AND VERY STRONG WINDS OVER THE
HALEAKALA SUMMIT AREA TODAY.

HIZ022-060400-
/O.CON.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
517 AM HST SAT JAN 5 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH.
 

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS 
  FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE 
  WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ001>021-023>027-060400-
/O.CON.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
517 AM HST SAT JAN 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. 

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$
837 
WWHW70 PHFO 060137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST SAT JAN 5 2013

...WIND ADVISORY FOR MOLOKAI MAUI LANAI KAHOOLAWE AND THE LOWER
SLOPES OF THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTHEAST OF THE STATE CONTINUES TO BRING
ADVISORY LEVEL WINDS TO MANY PORTIONS OF MAUI COUNTY AND THE BIG
ISLAND. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER
OF THE WEEKEND.

HIZ022-061445-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/
/O.EXB.PHFO.WI.Y.0001.000000T0000Z-130107T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
337 PM HST SAT JAN 5 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...EAST 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ATOP 
  HALEAKALA.

* TIMING...THROUGH SUNDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR
  OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS... ESPECIALLY
  THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

HIZ001>011-060245-
/O.CAN.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO
337 PM HST SAT JAN 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

TRADE WINDS ACROSS KAUAI AND OAHU REMAIN ELEVATED...BUT JUST BELOW
ADVISORY LEVELS...AND AS SUCH THE ADVISORY FOR THESE AREAS HAS
BEEN CANCELLED. EXPECT WINDS UP TO 25 MPH WITH SOME HIGHER GUSTS.

$$

HIZ012>021-023>027-061445-
/O.EXT.PHFO.WI.Y.0001.000000T0000Z-130107T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...MANELE...
LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...
MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...
BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
337 PM HST SAT JAN 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...EAST 20 TO 40 MPH WITH GUSTS AS HIGH AS 50
  MPH...PARTICULARLY THROUGH PASSES AND DOWNSLOPE OF THE
  MOUNTAINS.

* TIMING...THROUGH SUNDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 4, 3:30 AM HST, 24 minutes earlier.

Area forecast discussion, Jan 4, 3:30 AM HST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST FRI JAN 4 2013

.SYNOPSIS...
A WET TRADE WIND WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND
WITH SHOWERS FAVORING WINDWARD AND MAUKA AREAS. THE STRONG WINDS
WILL BE ABLE TO PUSH SOME OF THE SHOWERS INTO LEEWARD AREAS AT
TIMES. STRONG HIGH PRESSURE BUILDS TO THE NORTH OF THE ISLANDS AND
BRINGS CONDITIONS ON FRIDAY AND SATURDAY...AND POSSIBLY INTO
SUNDAY. THEN WINDS GRADUALLY DIMINISH EARLY NEXT WEEK.

&&

.DISCUSSION...
THE REMNANTS OF A STATIONARY BOUNDARY ARE KEEPING ABUNDANT MOISTURE
ACROSS THE CENTRAL PORTIONS OF THE ALOHA STATE...ALONG WITH A
PREVAILING WET TRADE WIND REGIME CONTINUING THROUGH THE WEEKEND.
SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...ESPECIALLY OVER OAHU
AND MAUI COUNTY. THE STRONG TRADES WILL CONTINUE TO PUSH SOME OF THE
SHOWERS BEYOND THE MOUNTAIN RANGES AND INTO LEEWARD AREAS AT TIMES.
LATEST NATIONAL WEATHER SERVICE RADAR DATA SHOW LESS SHOWER ACTIVITY
OVER KAUAI AND THE BIG ISLAND...BUT THE RAIN COVERAGE WILL PUSH
FURTHER SOUTH AND REACHING THE BIG ISLAND LATER TODAY. MOST OF THE
RAIN OUTSIDE OF WINDWARD AND MOUNTAIN AREAS WILL REMAIN LIGHT.

MODEL GUIDANCE DEPICTS STRONG HIGH PRESSURE BUILDING TO THE N OF THE
MAIN HAWAIIAN ISLANDS DURING THE NEXT COUPLE OF DAYS. THIS WILL
BRING AN INCREASE IN PRESSURE GRADIENTS...WITH WINDY CONDITIONS
DEVELOPING IN MANY PLACES BY LATER TODAY AND THROUGH SAT...AND MAYBE
EXTENDING INTO SUN. THE STRONGEST WINDS ARE EXPECTED OVER THE
HALEAKALA SUMMIT AREA...FOR WHICH A HIGH WIND WARNING WILL BE IN
EFFECT BEGINNING LATER THIS MORNING.

THE WET AND BREEZY TRADES WILL CONTINUE THROUGH THE WEEKEND. THEN
FOR THE BEGINNING OF NEXT WEEK CONDITIONS WILL SUBSIDE...WITH TRADE
SPEEDS DECREASING TO NORMAL LEVELS. THE SOLUTIONS FROM THE GLOBAL
MODELS BEGIN TO DIVERGE FOR THE MID WEEK PERIOD AS GFS TRIES TO
PUSH A FROPA ACROSS THE AREA...WHILE ECMWF KEEPS THE ISLANDS STILL
UNDER A TRADE WIND REGIME. THE OFFICIAL FORECAST WILL KEEP FOLLOWING
THE LATER SOLUTION WITH TRADES REMAINING IN PLACE THROUGH THE END OF
NEXT WEEK.

&&

.MARINE...
A NORTHWEST SWELL IS EXPECTED TO ARRIVE LATER TODAY...PEAKING
TONIGHT AND INTO SATURDAY WITH HEIGHTS AROUND ADVISORY
LEVELS...THEN GRADUALLY LOWER SUNDAY AND MONDAY. THE ADVISORY HAS
NOT BEEN ISSUED YET SINCE FORERUNNERS FROM THE SWELL HAVE NOT BEEN
OBSERVED ON ANY OF THE BUOYS SO FAR.

THE STRONGER TRADE WINDS OVER THE WEEKEND WILL PRODUCE VERY ROUGH
AND CHOPPY CONDITIONS ALONG EAST FACING SHORES WITH SURF HEIGHTS
LIKELY REACHING ADVISORY LEVELS SATURDAY AND SUNDAY.

A SMALL CRAFT ADVISORY REMAINS POSTED FOR ALL HAWAIIAN COASTAL
WATERS DUE TO WINDS AND SEAS...EXCEPT FOR THE PAILOLO AND ALENUIHAHA
CHANNELS...AND THE WATERS SOUTH OF THE BIG ISLAND WHERE A GALE
WARNING IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY.

&&

.AVIATION...
THE STRENGTHENING NE TRADE WINDS WILL CONTINUE TO PRODUCE TEMPO
MODERATE LOW-LEVEL TURBULENCE BELOW 8 KFT S AND W OF THE MTN OF ALL
ISLANDS TODAY AND TONIGHT. THEREFORE...AIRMET TANGO REMAINS IN
EFFECT. IN ADDITION...AIRMET TANGO WILL INCLUDE SUSTAINED SFC WSPD
OF 30 KT OR GREATER EXPECTED FOR THE ENTIRE STATE DUE TO THE STRONG
SFC HIGH FAR N OF THE STATE STARTING LATER THIS MORNING. THESE WINDY
CONDITIONS WILL LIKELY CONTINUE THROUGH TONIGHT...AND POSSIBLY
DURING THE DAY ON SATURDAY ALSO.

BANDS OF BROKEN TO OVERCAST LOW CLOUDS WITH EMBEDDED SHOWERS CARRIED
BY THE STRONG TRADES WILL CONTINUE TO PRODUCE WIDESPREAD MVFR...AND
BRIEF PERIODS OF IFR...CONDITIONS MAINLY ALONG WINDWARD FACING
SLOPES AND THE HIGHER TERRAIN ON MOST OF THE ISLANDS. AS A
RESULT...AIRMET SIERRA CONTINUES IN EFFECT FOR MOUNTAIN OBSCURATION
ABOVE 2500 FT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM HST SATURDAY FOR
ALL THE HAWAIIAN ISLANDS.

HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY
FOR HALEAKALA SUMMIT.

GALE WARNING UNTIL 6 PM HST SATURDAY FOR PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-
BIG ISLAND WINDWARD WATERS.

&&

SYNOPSIS/DISCUSSION/MARINE...REYNES
AVIATION...HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:25 PM HSTHigh Wind WatchHFOKalawao12 hr
Jan 4, 3:54 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao3 days
Jan 4, 3:58 AM HSTGale WarningHFO71 hr

Nearby

High Wind Warnings in Hawaii, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.